I am just learning about quinolones' negative side effects. I have been on and off Cipro for years (chronic sinus/dental problems). It has been determined after seeing about ten docs in all different specialties that I have ruptured tendons around all major joints due to the use of quinolones which as bad as this is--this is actually good news to me because at first the medical profession thought I was having mini-strokes in all bones resulting in bone death (which is what went on in my jaws/teeth.. another story).
Anyway, what I would like to know is there any time frame for the body to stop blowing tendons? I have not taken any quinolones (Cipro or Levaquin) for about ten months now and my joint pain is no better. My sense of smell is beginning to come back (lost in December '98 while on Levaquin). I have tried to navigate thru the various sites but I cannot download the Acrobat Reader (operator error I am sure) so I would appreciate any insight possible.
FYI, I am taking 15 mg of Mobic which is helping as well as just started an antidepressant called "Dysrel" or generic trazadone for sleep. The doc said it would take a month for it to help...well, it took effect immediately. For the first time in 7 years I am sleeping what I consider to be normal, i.e., no waking with drenching hot flashes or severe pain...just the normal bathroom trips.
If anyone knows anything negative about trazadone I'd appreciate their input.
Thanks in advance. I am still stunned that I have seen so many docs in so many specialties trying to get to the root of the joint pain...and only the most recent one (a rheummy) mentioned "spontaneous tendon rupture from quinolones" which certainly describes my past two years.
Last Updated 7/27/04